MAUDE Adverse Event Report: NELLCOR PURITAN BENNETT IRELAND 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

NELLCOR PURITAN BENNETT IRELAND 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3JADIJJ
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, while in use on a patient, this 980 ventilator entered backup ventilation (buv).There was no injury to the patient.
 
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan medtronic personnel reported event to manufacturer on behalf of the customer.H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that, while in use on a patient, this 980 ventilator entered backup ventilation (buv).A review of the ventilator logs confirmed that the device entered into buv at the time of the reported event.The device was available for evaluation.The service personnel (sp) inspected the ventilator and identified that the delivery proportional solenoid (psol) requires replacement.The device is under repair.The cause of the event was isolated in the field to a potential fault in the delivery psol.The event is included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d9 was updated due to returned part section h6 evaluation code result (annex c) was updated due to analysis of returned part h3: device evaluation summary: was updated due to analysis of returned part medtronic conducted an investigation based upon all information received.It was reported that, while in use on a patient, this 980 ventilator entered backup ventilation (buv).The device was available for evaluation.A review of the ventilator logs confirmed that the device entered into buv at the time of the reported event.The service personnel (sp) inspected the ventilator and replaced the breath delivery (bd) proportional solenoid (psol).The unit passed all the required calibrations and tests as per manufacturer specifications at the time of service.One bd psol was returned for further analysis.An external visual inspection revealed no anomalies.The psol was installed into a failure investigation test ventilator for analysis.The unit failed the leak test in est confirming the bd psol was faulty.The investigation determined if bd psol were to fail while in use on a patient, the ventilator response may be to enter backup ventilation (buv) or loss of ventilation (lov).The cause of the event was isolated to a faulty bd psol.The event is included in a trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NELLCOR PURITAN BENNETT IRELAND
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
NELLCOR PURITAN BENNETT IRELAND
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20591518
Report Number8020893-2024-00367
Device Sequence Number8804804
Product Code CBK
UDI-Device Identifier10884521172531
UDI-Public10884521172531
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3JADIJJ
Device Catalogue Number980X3JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2024
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date02/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown